Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 95, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 21, 2000, 6:33 PM CDT for Johnson County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 21, 2000, 6:33 PM CDT (23:33 UTC)
- Expired
- May 21, 2000, 7:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 49 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
749 WUUS53 KEAX 212333 SVRMCI MOC101-220030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 633 PM CDT SUN MAY 21 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI THIS INCLUDES THE CITY OF WARRENSBURG * UNTIL 730 PM CDT * AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHEAST OF FAYETTEVILLE...OR ABOUT 12 MILES NORTH OF WARRENSBURG...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WARRENSBURG AT 650 PM CDT KNOB NOSTER AT 655 PM CDT WHITEMAN AFB AT 700 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL SIZE. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3893 9383 3860 9380 3857 9352 3892 9351
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:21 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, May 21, 3:21 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 321 PM CDT SUN MAY 21 2000 LITTLE TIME TO CHAT THIS PM WITH SVR WX IN FCST AREA... WND SHFT LN MVG THRU ENVIRONMENT WITH STEEP LAPSE RATE. CNVTV TEMPS REACHED OVR WRN CWA AND LARGE HAIL HAS DVLPED INLN OF TSTMS. CARRIED EVNG POPS MOST OF CWA THEN CLR TO PTLY CLDY OVERNITE. BIG HEAT UP FOR MON/TUE STILLS LKS GOOD FOLLOWED BY FROPO ERLY WED. STAYED CLOS"E TO GUIDANCE/CRNT FCST TEMPS THRU WED THEN TRENDED DOWNWARD LATER IN WEEK. MODELS UP FOR GRABS IN XTND PRD SOLN NONE THE LESS TROF PSN OVR CNTL U.S. LIKELY SO INSERTED CHC PCPN FRI/SAT. .EAX...NONE. BODNER
In the hours before
Local storm report, May 21, 5:14 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
514 PM CDT SUN MAY 21 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0508 PM 2 SE MILLVILLE MO .88 INCH HAIL
05/21/00 RAY REPORTED BY PUBLIC.
0513 PM HARDIN MO .75 INCH HAIL
05/21/00 RAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 21, 5:23 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
523 PM CDT SUN MAY 21 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0522 PM 2 N LAREDO MO .75 INCH HAIL
05/21/00 GRUNDY REPORTED BY PUBLIC.Local storm report, May 21, 5:28 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
528 PM CDT SUN MAY 21 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
\ ....COUNTY LOCATION....
0346 PM 4 SW GRANDVIEW MO 1 INCH HAIL
05/21/00 JACKSON QUARTER SIZE HAIL AT
151ST AND HOLMES.Local storm report, May 21, 5:41 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
541 PM CDT SUN MAY 21 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 1 E FARMERSVILLE MO 1.25 INCH HAIL
05/21/00 LIVINGSTON DIME TO HALF-DOLLAR
SIZE HAIL REPORTED BY
PUBLIC.
0525 PM LAREDO MO .88 INCH HAIL
05/21/00 GRUNDY REPORTED BY HAM RADIO
OPERATOR.
0535 PM HARDIN MO 1.75 INCH HAIL
05/21/00 RAY REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, May 21, 6:18 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 PM CDT SUN MAY 21 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0607 PM RICH HILL MO .88 INCH HAIL
05/21/00 BATES BATES COUNTY SHERIFF
RELAYED REPORT FROM
RICH HILL POLICE DEPT.Local storm report, May 21, 6:26 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
626 PM CDT SUN MAY 21 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0607 PM HIGGINSVILLE MO 1 INCH HAIL
05/21/00 LAFAYETTE DIME TO QUARTER SIZE
HAIL COVERING GROUND.
REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 3:05 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 40 min |
| May 21, 3:23 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 52 min |
| May 21, 3:45 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Sullivan | 45 min |
| May 21, 4:02 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 43 min |
| May 21, 4:08 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Ray | 52 min |
| May 21, 4:22 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 53 min |
| May 21, 4:32 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 58 min |
| May 21, 4:48 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 12 min |
| May 21, 5:01 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 59 min |
| May 21, 5:06 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 54 min |
| May 21, 5:33 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 57 min |
| May 21, 5:54 PM CDT | Tornado Warning | EAX | Lafayette | 51 min |
| May 21, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 15 min |
| May 21, 6:45 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.